MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 SUMMIT POR TAPER SZ9 STD OFF; SUMMIT HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS, INC. 1818910 SUMMIT POR TAPER SZ9 STD OFF; SUMMIT HIP STEM : HIP FEMORAL STEM
Model Number 1570-01-165
Medical Device Problem Codes Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Edema (1820); Hypersensitivity/Allergic reaction (1907); Necrosis (1971); Pain (1994); Distress (2329); Injury (2348); Test Result (2695); No Code Available (3191)
Date of Event 06/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint : (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The patient was revised to address elevated cobalt and chromium levels.Patient is asymptomatic for pain and was advised by the surgeon to undergo revision surgery.The summit stem and asr cup were found to be well fixed and were not revised.A dual mobility competitor head was placed along with a depuy revision ceramic head.Patient is of above average activity level.Doi: (b)(6) 2007 - dor: jun 4, 2019 (right hip).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).No device associated with this report was received for examination.A worldwide lot specific complaint database search, or device history record (dhr) review, was not possible because the required lot number was not provided.Based on previous investigations, this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Device history lot : null.Device history batch : null.Device history review : null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Asr litigation records received alleging injury, economic loss, loss of services, excessive levels of chromium and cobalt in his blood, pain, suffering and emotional distress.Doi: (b)(6) 2008 dor: (b)(6) 2019 (right hip).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b5, b7, d11, h6 patient and device code.Corrected: a1, d6.Removed: (3191) surgical intervention and corrected it with (3191) device revision or replacement.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Update ad 16 jul 2020.Medical records received.After review of medical records the patient develop increase lateral hip pain.Then was revised for sensitivity to metal debris and mechanical failure of right total hip.Operative findings indicated that the patient had some destruction of the greater trochanter insertion site of the medius with marked amount of fluid and pseudotumor present at this area.There was no obvious evidence of necrosis of bone except at the proximal femur in the lateral proximal femur at the greater trochanteric area where the pseudotumor was present on approach.The patient had a significant amount of black debris present at the trunnion and had a significant amount of black debris present at the large asr femoral head.Doi: (b)(6) 2007; dor: (b)(6) 2019; right hip.

Brand Name
SUMMIT POR TAPER SZ9 STD OFF
Common Device Name
SUMMIT HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key8726443
Report Number1818910-2019-96543
Device Sequence Number16645257
Product Code LPH
UDI-Device Identifier10603295059400
UDI-Public10603295059400
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K001991
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1570-01-165
Device Catalogue Number157001165
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/04/2019
Supplement Date Received by Manufacturer07/02/2019
12/18/2019
12/18/2019
07/16/2020
08/10/2020
Initial Report FDA Received Date06/24/2019
Supplement Report FDA Received Date07/02/2019
12/27/2019
01/16/2020
07/27/2020
08/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADAPTER SLEEVES 12/14 +2.; ASR ACETABULAR CUPS 62.; ASR UNI FEMORAL IMPL SIZE 55.; SUMMIT POR TAPER SZ9 STD OFF.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient Weight145